MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAY

BARD ACCESS SYSTEMS ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAY
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficult accucath guidewire advancement was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 18ga x 2.25¿ accucath peripheral iv catheter assembly.The sample was received fully assembled.Usage residues were observed throughout the sample.An attempt to advance the guidewire was initially unsuccessful.The wire was eventually successfully advanced against resistance.Coil tip deformation appeared to be the cause of the resistance to wire advancement.Microscopic inspection of the guidewire confirmed abundant deformation/kinking throughout the coil region.The guidewire was intact.Both blood product residue within the needle shaft and the deformation of the guidewire coil tip appeared to be the cause of the observed resistance to wire advancement.The wire deformation was consistent with attempted advancement against resistance, such as into tissue, and the blood residue indicated that occurred during attempted device insertion.A lot history review (lhr) of reeq4025 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during insertion, the wire wouldn't advance.A new device was placed.Additional information received 8/21/2020: it was reported the picc was placed in the left basilic vein in the upper arm.There was no patient harm or any extensive tissue damaged.It was determined that the returned device was found kinked during evaluation.

Brand Name
ACCUCATH, 18 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAY
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10581316
Report Number3006260740-2020-03335
Device Sequence Number2627332
Product Code FOZ
UDI-Device Identifier00801741110931
UDI-Public(01)00801741110931
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberN/A
Device Catalogue NumberAC0182250
Device Lot NumberREEQ4025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2020
Initial Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight54